Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
June 29, 2009

Aches and Pains, Other Medications

Question from Delhi, India:

My five-year-old son has had type 1 for one and a half years. His A1c has always been good. What medicine should we apply to his insulin injection sites which look like cuts and a rash? My son also complains about pain in his lower legs. Should I give him vitamin D, calcium tablets, or something else?

Answer:

I am presuming it’s just a couple of scratches and no other rash. I think the most important detail is to be sure the skin is clean before the shot so any scratch doesn’t have dirt in it. If it’s minor, do nothing more, otherwise, cover it with maybe antibiotic ointment.

We are understanding the need for at least 400 units of vitamin D in children. They do need calcium but, hopefully, the diet – milk, yogurt, etc. – covers that.

LD